Flash Flood, Wilkin
- When
- April 1, 12:15 PM CST to 6:00 PM CST
- Where
- Wilkin County, Kent
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.430, -96.680
Water was reported over U.S. Highway 75 near Kent.
50 inches of rain fell across a saturated area from Richland County in North Dakota to Wilkin County in Minnesota. Most of the rain fell from Mantador in Richland County to near Rothsay in Wilkin County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
About 1.50 to 2.50 inches of rain fell across a saturated area from Richland County in North Dakota to Wilkin County in Minnesota. Most of the rain fell from Mantador in Richland County to near Rothsay in Wilkin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 1, 9:00 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1000 AM CDT SUN APR 1 2007 .UPDATE...MINOR UPDATE FOR TODAY TO POP/WX TRENDS AND SNOW AMOUNTS. SYSTEM NOW LOCATED JUST SE OF THE REGION AND BECOMING STACKED. A SLOW MOVEMENT TO THE NE IS ANTICIPATED TODAY. DEFORMATION PRECIP HAS SET UP ACROSS THE VALLEY. THE COLUMN HAS COOLED TO BELOW FREEZING AND THE PRECIP HAS CHANGED TO ALL SNOW ACROSS MOST OF THE VALLEY. SNOWFALL REPORTS OF 1-2 INCHES HAVE BEEN RECEIVED FROM LOCATIONS ACROSS THE WESTERN VALLEY WHERE THE DEFORMATION ZONE HAD BEEN. EXPECT THE DEFORMATION ZONE TO GRADUALLY PROPAGATE EAST TODAY...AND 12Z NAM APPEARS TO HAVE A GOOD HANDLE ON THIS. EXPECT TEMPERATURES EAST OF THE VALLEY TO BE STEADY OR SLOWLY FALL TODAY AS PRECIP MOVES INTO THE AREA. TEMPERATURES ACROSS THE VALLEY WILL REMAIN STEADY WHILE IT SNOWS...MAYBE RISE A FEW DEGREES BY LATE AFTERNOON WHEN IT STOPS SNOWING. AREAS WEST OF THE VALLEY SHOULD SEE TEMPS RISE TODAY TO NEAR 40F. DID CHANGE WX TO ALL SNOW ALONG THE VALLEY AND GRADUALLY CHANGED TO ALL SNOW BY LATE AFTERNOON E OF THE VALLEY WITH THE 12Z NAM NOW INDICATING COLUMN BELOW FREEZING. WILL ALSO MENTION 1-3 INCHES OF ACCUMULATION...WHICH SEEMS REASONABLE GIVEN PAST REPORTS. DO NOT EXPECT MORE GIVEN WARM GROUND. ADJUSTED POPS ACCORDINGLY. MOST CHANGES ARE MINOR IN NATURE WITH PREVIOUS FORECAST IN GOOD SHAPE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 643 AM CDT SUN APR 1 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 643 AM CDT SUN APR 1 2007 ...WET WEATHER TO CONTINUE TODAY... ...MONITOR THE LATEST RIVER FORECASTS FOR SPECIFIC FLOOD WARNING AND WATCH INFORMATION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER SOUTHWEST MINNESOTA WILL LIFT NORTHEAST TO THE GREAT LAKES BY TONIGHT. RAIN WRAPPING AROUND THE LOW WILL CONTINUE ACROSS THE REGION TODAY. THE RAIN WILL MIX WITH AND POSSIBLY CHANGE OVER TO ALL SNOW MAINLY ALONG AND WEST OF THE RED RIVER VALLEY. SIGNIFICANT SNOW ACCUMULATIONS ARE NOT EXPECTED HOWEVER SOME LIGHT ACCUMULATIONS ON GRASSY AREAS ARE POSSIBLE. PRECIPITATION AMOUNTS COULD RANGE BETWEEN A QUARTER AND HALF INCH MAINLY ALONG AND ADJACENT TO THE VALLEY. PRECIPITATION SHOULD BEGIN TO WIND DOWN THIS EVENING ENDING ACROSS THE REGION BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER AREA OF LOW PRESSURE WILL MOVE OUT OF THE NORTHERN ROCKIES AND BRING THE THREAT OF SNOW TO THE REGION MONDAY NIGHT AND TUESDAY. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. INITIALLY THE SNOW MAY MIX WITH LIGHT RAIN ALONG THE NORTH AND SOUTH DAKOTA BORDER BEFORE CHANGING TO ALL SNOW BY TUESDAY MORNING.. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CALL INTO THE NATIONAL WEATHER SERVICE WITH RAINFALL REPORTS AS ACTUAL AMOUNTS ARE EXTREMELY IMPORTANT IN DETERMINING FUTURE RIVER LEVELS. VOELKER
The Fargo/Grand Forks radar (KMVX), 132 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 flash flood. Local standard time, as filed.
Water was reported over U.S. Highway 75 near Kent.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21035.